Alert archive / Washington / Snow Advisories in 2007

Snow Advisory 25, NWS Spokane, WA

December 10, 2007Asotin County, Garfield County, Washington; Nez Perce County, Idaho

NWS Spokane, WA issued this snow advisory at Dec 10, 2007, 2:14 AM PST for Asotin County, Garfield County, Washington; Nez Perce County, Idaho. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2007, 2:14 AM PST (10:14 UTC)
Expired
Dec 10, 2007, 7:49 AM PST
In force
6 hr
Issued by
NWS Spokane, WA

Counties Nez Perce County, ID, Asotin County, WA, Garfield County, WA

The radar

The Pendleton radar (KPDT), 148 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Dec 9, 9:42 PM PST, 4 hours 32 minutes earlier.

Area forecast discussion, Dec 9, 9:42 PM PST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PST SUN DEC 9 2007

.SYNOPSIS...A PACIFIC STORM WILL MOVE THROUGH THE INLAND NORTHWEST
BRINGING LIGHT SNOW TO THE FORECAST AREA WITH UP TO 3 INCHES
FALLING IN THE CENTRAL PANHANDLE OF IDAHO. ANOTHER STRONGER SYSTEM
WILL AFFECT THE REGION ON FRIDAY.

&&

.DISCUSSION...
UPDATE...ANOTHER QUICK FORECAST UPDATE. THERE HAVE BEEN A FEW ISOLATED
REPORTS OF SOME -FZDZ FALLING OUT OF THE STRATUS...MIXED WITH A
BIT OF SNOW...ACROSS SPOKANE/CDA INTO THE PALOUSE. THERE WILL REMAIN
A CHANCE FOR THIS MIX TO ABOUT MIDNIGHT OR SO... BEFORE THE SNOW
GROWTH LAYER BEGINS TO SATURATE MORE AND CHANCE ANY POSSIBLE
PRECIP TO MAINLY SNOW. THOUGH PRECIP AMOUNTS ARE EXPECTED TO REMAIN
LIGHT...ANY -FZDZ COULD PRODUCE SOME SLICK SPOTS. /J

&&

.AVIATION...
ANOTHER MID-LEVEL WAVE WILL PASS SUNDAY OVERNIGHT BEFORE EXITING
MONDAY MORNING. AREAS OF -SN WILL INCREASE ACROSS THE EASTERN THIRD
OF WA AND OVER NRN ID THROUGH THE OVERNIGHT THEN WILL DECREASE TO
MAINLY THE CENTRAL ID PANHANDLE THROUGH KLWS/KPUW MONDAY AM...BEFORE
WINDING DOWN TOWARD 18Z. PRIMARILY IFR CONDITIONS WILL BE FOUND
THROUGH 12Z. AFTER 12Z-16Z CONDITIONS WILL BEGIN TO IMPROVE OVER
MOST SITES...HOWEVER KPUW/KLWS ARE EXPECTED TO REMAIN IN MVFR/LCL
IFR CONDITIONS THROUGH ABOUT 18-23Z. /J

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        20  28  15  28  21  31 /  50  10   0   0  30  10
COEUR DALENE  21  28  15  29  22  32 /  50  20   0   0  40  20
PULLMAN        22  28  16  31  22  32 /  60  30   0   0  30  20
LEWISTON       28  33  20  34  27  38 /  50  40   0   0  20  20
COLVILLE       16  30  13  29  18  34 /  40  10   0  10  50  10
SANDPOINT      21  28  13  28  21  32 /  50  20   0   0  40  30
KELLOGG        18  28  14  26  19  32 /  70  60   0   0  40  40
MOSES LAKE     20  32  20  29  21  36 /  20   0   0  10  10  10
WENATCHEE      24  32  22  31  26  35 /  10   0   0  10  20  10
OMAK           20  31  19  27  20  33 /  10   0   0  10  40  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY UNTIL 10 AM PST MONDAY FOR CENTRAL PANHANDLE
     MOUNTAINS.

WA...NONE.
&&
Hazardous weather outlook, Dec 9, 1:47 PM PST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
147 PM PST SUN DEC 9 2007

IDZ001>004-026-027-WAZ031>038-041>044-101400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
147 PM PST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT SNOWFALL WILL ACCOMPANY A PASSING FRONT TODAY...POSSIBLY
BRINGING AN INCH TO LOCATIONS NEAR MOSES LAKE...AND A BIT MORE FOR
AREAS FROM SPOKANE DOWN TO PULLMAN AND POINTS TO THE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NEXT WEATHER SYSTEM OF INTEREST THAT MAY BRING SIGNIFICANT
SNOWFALL TO JUST ABOUT ALL OF EASTERN WASHINGTON AND NORTHERN
IDAHO...REGARDLESS OF ELEVATION...IS EXPECTED TO PASS FRIDAY AND
FRIDAY NIGHT.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:14 AM PSTHeavy Snow WarningOTXSpokane, Whitman7 hr

Nearby

Snow Advisories in Washington, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.